MAUDE Adverse Event Report: ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ABBOTT MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-F
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Following the atrial fibrillation procedure, a pericardial effusion occurred which required a pericardiocentesis.Pulmonary vein ablation and cti was performed.A transesophageal echocardiogram was not performed because it was not possible to insert the probe into the patient's mouth.The transesophageal echo was not performed because it was impossible to insert the probe into the patient's mouth.The patient had a patent foramen ovale, through which the catheters were inserted.While ablating on the cti, a steam pop was noted.A cardiac ultrasound was done at the end of the procedure which was negative.Two to four hours after the procedure, the patient's blood pressure decreased.An echocardiogram was done which revealed a pericardial effusion.A pericardiocentesis was performed, 500ml was removed and the patient stabilized.The physician thinks the effusion is due to the steam pop on the cti.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis; however, the log files from the tactisys quartz system were returned.The log file analysis concluded that the tacticath se catheter performed as intended.The optical fibers met specifications, the recorded temperatures indicated cooling during rf ablation, and contact force measurements were displayed throughout the duration of the log files.Force measurements were recorded during ablation that exceeded the recommended values in the tacticath contact force ablation catheter, sensor enabled instructions for use (ifu).In addition, information from the field indicates that ablations were performed with an rf power up to 40w.The ifu warns that "application of rf energy at a power higher than 30w is associated with a higher likelihood of audible steam pop occurrence" and that "too high rf power during ablation may lead to perforation caused by steam pop." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Due to unknown procedural conditions, the cause of the reported event remains unknown.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE F
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23304039
Report Number3008452825-2025-00513
Device Sequence Number16000782
Product Code OAE
UDI-Device Identifier05415067027696
UDI-Public(01)05415067027696(10)10415442(17)251231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberA-TCSE-F
Device Catalogue NumberA-TCSE-F
Device Lot Number10415442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown